MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLCTY TECNIS SYMF ERV OB; INTRAOCULAR LENS
Model Number DXR00VU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: unknown/asked but unavailable.The device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient had a hyperopic surprise (+1.25) and negative dysphotopsia with an intraocular lens (iol).Therefore, the lens was explanted from the patient's right eye.The surgeon reported the patient is doing fine and does not feel this was any fault of the lens.The surgeon commented it was quite remarkable that the patient's vision was still 20/25 uncorrected even with such a hyper surprise and it shows it's true edof (extended depth of focus intraocular) benefits.Through follow-up, it was learned that another johnson & johnson ar40e lens (different model and 21.0 diopter) was implanted as a replacement.The explanted lens was discarded.Pre-operative (op) uncorrected visual acuity (ucva) was: ucva 20/200, 20/80.Post-op ucva 20/20 -2 (1 day), 20/25 +1 (1 week), bcva (best-corrected visual acuity) with mr (manifest refraction) 20/20.There was no patient injury.A capsular tension ring (ctr) was used during surgery as the surgeon uses them frequently (as a standard of care to give stability) because the patient has phacodenesis.The patient's post-operative outcome reported ucva 20/50 (1 day) glare & halos/light sensitivity.1 week post op visit was scheduled for (b)(6) 2022.There was no reported patient injury.No additional information was provided.This report captures dxr00v lens.The replacement lens is not a reportable issue.

Brand Name
TECNIS SIMPLCTY TECNIS SYMF ERV OB
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14860691
Report Number3012236936-2022-01651
Device Sequence Number17345342
Product Code HQL
UDI-Device Identifier05050474761803
UDI-Public(01)05050474761803(17)250410
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model NumberDXR00VU
Device Catalogue NumberDXR00VU205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite